Usually if you are already on insulin & they add the Metformin ER you still need to continue on your insulin. By adding the Metformin the Dr. will give this due to your blood sugar readings have been too high.
You should find that your blood sugar numbers will Lower with the Metformin.
I take insulin & Metformin ER together also & it has lowered my numbers.
But once you start using the Metformin it will probably cause some stomach issues for a few weeks.
But PLEASE CONTACT your Dr's nurse to VERIFY the directions. Good luck & take care, Kathy
I too take both Metformin and Humalog Insulin. My Dr. even added an additional pill called Glyburide, so to answer your question: "Do I take the pill Metformin ER and still do the sliding scale of insulin?' I would say you most likely will have to take both. Just as the previous person said, check with your Dr. to make sure, but you will probably be taking both. Hopefully you won't have the stomach issues. I guess I feel lucky since that hasn't been an issue for me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2010 • 1 answer
Posted 11 Feb 2010 • 1 answer
Posted 27 Nov 2014 • 1 answer
Posted 16 Feb 2016 • 0 answers
Posted 11 Nov 2016 • 0 answers